Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 150, NWS St. Louis, MO

July 13, 2015Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 13, 2015, 5:16 PM CDT for Knox County, Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 5:16 PM CDT (22:16 UTC)
Expired
Jul 13, 2015, 6:00 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, MO

The radar

The Quad Cities radar (KDVN), 204 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:25 PM CDTTSTM WND DMGBaring, MOTWIGS BLOWN DOWN
Jul 13, 5:39 PM CDTTSTM WND DMG2 Ne Colony, MO8-10 INCH DIAMETER TREE SNAPPED OFF
Jul 13, 5:43 PM CDTTSTM WND GST 604 Nw Colony, MO
Jul 13, 5:45 PM CDTTSTM WND DMGEdina, MO6 INCH DIAMETER TREE DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3490 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WUUS53 KLSX 132216
SVRLSX
MOC103-132300-
/O.NEW.KLSX.SV.W.0150.150713T2216Z-150713T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEASTERN MISSOURI...

* UNTIL 600 PM CDT

* AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRASHEAR...
  MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EDINA...KNOX CITY...COLONY...GREENSBURG...HURDLAND AND BARING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS PORTIONS OF SULLIVAN AND ADAIR COUNTIES. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4030 9195 4000 9195 4006 9235 4030 9235
TIME...MOT...LOC 2216Z 280DEG 47KT 4023 9238 

HAIL...1.00IN
WIND...60MPH
 
$$

TILLY
3 follow-up statements
442 
WWUS53 KLSX 132239
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT MON JUL 13 2015

MOC103-132300-
/O.CON.KLSX.SV.W.0150.000000T0000Z-150713T2300Z/
KNOX MO-
539 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KNOX COUNTY...

AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KNOX CITY...
MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EDINA...KNOX CITY...COLONY...GREENSBURG...HURDLAND AND BARING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS .

&&

LAT...LON 4030 9195 4000 9195 4006 9235 4030 9235
TIME...MOT...LOC 2239Z 280DEG 47KT 4018 9199 

HAIL...1.00IN
WIND...70MPH
 
$$

TILLY
092 
WWUS53 KLSX 132252
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT MON JUL 13 2015

MOC103-132300-
/O.CON.KLSX.SV.W.0150.000000T0000Z-150713T2300Z/
KNOX MO-
552 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN KNOX COUNTY...

AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEWISTOWN...
MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
KNOX CITY AND COLONY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS STORM IS PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS KNOX COUNTY. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS .

&&

LAT...LON 4030 9195 4000 9195 4004 9219 4030 9210
TIME...MOT...LOC 2251Z 281DEG 50KT 4016 9173 

HAIL...1.00IN
WIND...70MPH
 
$$

TILLY
154 
WWUS53 KLSX 132259
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT MON JUL 13 2015

MOC103-132309-
/O.EXP.KLSX.SV.W.0150.000000T0000Z-150713T2300Z/
KNOX MO-
559 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KNOX COUNTY WILL
EXPIRE AT 600 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS .

LAT...LON 4030 9195 4000 9195 4004 9219 4030 9210
TIME...MOT...LOC 2257Z 280DEG 47KT 4016 9173 

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:10 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 13, 4:10 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT MON JUL 13 2015

.SHORT TERM:  (THROUGH LATE TONIGHT)
ISSUED AT 410 PM CDT MON JUL 13 2015

HEAT ADVISORY CONTINUES ACROSS THE ENTIRE AREA UNTIL LATER THIS
EVENING WITH SURFACE TEMPERATURES IN THE 90S AND DEW POINTS IN THE
70S THIS AFTERNOON.  HEAT INDICES WERE MAINLY FROM 100 TO 110,
TOPPING OUT AT 113 AT LAMBERT FIELD.  CONVECTION CONTINUES TO
DEVELOP ACROSS NORTHERN MO ON THE NORTHERN FRINGES OF THE CAP AND
AHEAD OF A COLD FRONT WHICH EXTENDS FROM NORTHWESTERN WI SOUTHWEST
INTO CENTRAL KS.  CONVECTION WILL CONTINUE TO DEVELOP TONIGHT AS THE
FRONT SINKS SLOWLY SOUTHWARD INTO OUR AREA AND THE CAP GRADUALLY
WEAKENS.   WITH EXTREME INSTABILITY AND AMPLE WIND SHEAR SOME OF THE
STORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE MOST LIKELY
HAZARD.  MOST OF THE CONVECTION WILL BE ACROSS NORTHEAST MO AND WEST
CENTRAL IL THIS EVENING, THEN SHIFT SOUTHWARD INTO CENTRAL AND
SOUTHEAST MO AND SOUTHWEST ILLINOIS LATE TONIGHT.  SLIGHTLY COOLER
CONDITIONS CAN BE EXPECTED ACROSS NORTHEAST MO LATE TONIGHT BEHIND
THE COLD FRONT, WITH CONTINUED WARM AND MUGGY CONDITIONS ELSEWHERE.

GKS

.LONG TERM:  (TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 410 PM CDT MON JUL 13 2015

UPPER LEVEL HIGH CENTERED OVER THE SOUTH-CENTRAL CONUS WILL MOVE
LITTLE OVER THE NEXT SEVEN DAYS...BUT ITS DOMINANCE OVER OUR REGION
WILL WAX AND WANE AT TIMES.

THIS UPPER LEVEL HIGH WILL LOSE SOME OF ITS INFLUENCE BEGINNING
TUESDAY AND THIS WILL BE ACCOMPANIED BY PASSAGE OF THE MAIN COLD
FRONT.  HOWEVER...THIS COLD FRONTAL PASSAGE WILL COME TOO LITTLE TOO
LATE FOR MANY AREAS WITH W-SW WINDS EXPECTED THRU MUCH OF THE DAY
AND IN THE WAKE OF THE LEFTOVER CONVECTION FROM THE PRE-FRONTAL TROF
THE NIGHT BEFORE...MANY AREAS SHOULD SEE DECENT SUNSHINE RETURN.
MOS TEMPS SEEM TO HAVE A GOOD HANDLE ON THIS WITH A RETURN OF MID
90S TEMPS AND COUPLED WITH DEWPOINTS IN THE LOW-MID 70S WILL RESULT
IN HEAT INDICES BETWEEN 100-105 FOR A FOURTH CONSECUTIVE DAY FOR THE
CORRIDOR BETWEEN COU/JEF AND STL METRO.  HAVE EXTENDED IN TIME THRU
EARLY TUESDAY EVENING THE HEAT ADVISORY FOR THIS AREA WITH POSSIBLE
AREAL EXPANSION ELSEWHERE ON TUESDAY. FOR NOW...THE HEAT ADVISORY
EXPIRES ELSEWHERE AT 9PM THIS EVENING.

COOLER TEMPS THEN TAKE HOLD FOR A COUPLE OF DAYS ON WEDNESDAY AND
THURSDAY PROVIDING SOME RELIEF AND KEEPING MAX TEMPS IN THE 80S FOR
MOST AREAS WITH LOWER HUMIDITIES.

THE HEAT AND HUMIDITY IS SET TO RETURN FOR FRIDAY AND THRU EARLY
NEXT WEEK WITH POSSIBLE RE-ISSUANCE OF HEAT HEADLINES.

OTHERWISE...RAIN CHANCES LOOK MEAGER FOR MUCH OF THIS PERIOD WITH
EITHER THE MAIN FOCUS TO OUR SOUTH IN THE CASE OF WEDNESDAY...AND A
WELL CAPPED ATMOSPHERE FOR FRIDAY THRU NEXT MONDAY.  THE BEST
CHANCES WILL BE WEDNESDAY NIGHT AND THURSDAY WITH A WARM FRONT
BUCKLING BACK NORTH.  DESPITE THE MAIN COLD FRONT MOVING THRU
TUESDAY AFTERNOON...THE PRE-FRONTAL TROF STEALS THE SHOW JUST ENOUGH
WITH MOISTURE TO ALLOW THE CAP TO LIKELY MAINTAIN THRU MUCH OF ITS
PASSAGE THRU THE FORECAST AREA.

TES

&&

.AVIATION:  (FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1100 AM CDT MON JUL 13 2015

COLD FRONT EXTENDING FROM A SURFACE LOW OVER NORTHWEST WI
SOUTHWEST INTO CENTRAL KS WILL MOVE SOUTHEASTWARD INTO OUR AREA
LATER THIS AFTERNOON AND TONIGHT. ALTHOUGH THE ATMOSPHERE OVER MO
WAS QUITE CAPPED AHEAD OF THE FRONT THERE WAS AN AREA OF
SHOWERS/STORMS MOVING INTO NORTH CENTRAL MO FROM IA. THIS ACTIVITY
WILL LIKELY WEAKEN THIS AFTERNOON BEFORE MAKING IT INTO ANY OF THE
TAF SITES. WITH THE FRONT SAGGING INTO OUR AREA AND THE CAP
GRADUALLY WEAKENING TONIGHT THERE WILL LIKELY BE AT LEAST SCATTERED
CONVECTION IMPACTING UIN THIS EVENING AND THE REST OF THE TAF
SITES LATE TONIGHT LOOKING AT THE LATEST OPERATIONAL MODEL
FORECASTS AND SOME OF THE HIGH RESOLUTION MODELS. WITH
UNCERTAINTY IN THE COVERAGE AND TIMING OF CONVECTION FOR NOW WILL
JUST INCLUDE VCTS IN THE TAFS. SWLY SURFACE WINDS WILL VEER AROUND
TO A WLY DIRECTION LATER TONIGHT AND TUESDAY MORNING AFTER FROPA.

SPECIFICS FOR KSTL: SCATTERED CONVECTION OR A POSSIBLE LINE OF
CONVECTION SHOULD MOVE SOUTH SOUTHEASTWARD THROUGH THE STL AREA
LATER TONIGHT. WITH UNCERTAINTY OF THE TIMING AND AREAL COVERAGE
OF CONVECTION FOR NOW WILL JUST INCLUDE VCTS IN THE STL TAF.
PREVAILING CONDITIONS WILL BE VFR OUTSIDE OF THE STORMS. SWLY
SURFACE WIND WILL VEER AROUND TO A WLY DIRECTION AFTER FROPA LATE
TONIGHT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CRAWFORD MO-IRON
     MO-KNOX MO-LEWIS MO-MADISON MO-MARION MO-MONROE MO-PIKE MO-
     RALLS MO-REYNOLDS MO-SHELBY MO-ST. FRANCOIS MO-WASHINGTON
     MO.

     HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR AUDRAIN MO-BOONE MO-
     CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
     LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-ST. CHARLES
     MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN
     MO.

IL...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ADAMS IL-BOND IL-
     BROWN IL-CLINTON IL-FAYETTE IL-GREENE IL-MACOUPIN IL-MARION
     IL-MONTGOMERY IL-PIKE IL-WASHINGTON IL.

     HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR CALHOUN IL-JERSEY IL-
     MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 13, 3:57 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT MON JUL 13 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS FOR THE ENTIRE AREA. SOME
STORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS THE PRIMARY
SEVERE WEATHER THREAT...WITH LARGE HAIL AND ISOLATED TORNADOES
ALSO POSSIBLE.

LITTLE RELIEF FROM THE HEAT AND HUMIDITY CAN BE EXPECTED AS
TEMPERATURES ONLY FALL BETWEEN 75 AND 80 DEGREES. A HEAT ADVISORY
IS CURRENTLY IN EFFECT FOR THE ENTIRE AREA.

MAJOR FLOODING WILL CONTINUE ON ALL POINTS ALONG THE ILLINOIS
RIVER FROM LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS IN PARTS OF SOUTHEAST MISSOURI
AND CENTRAL ILLINOIS ON TUESDAY...AND WILL PERSIST IN SOUTHERN
MISSOURI INTO WEDNESDAY.

THE CHANCE FOR THUNDERSTORMS WILL EXPAND TO MUCH OF THE AREA
WEDNESDAY NIGHT AND THURSDAY. THE CHANCE FOR THUNDERSTORMS WILL
THEN MAINLY BE LIMITED TO NORTHERN MISSOURI AND CENTRAL ILLINOIS
FOR LATE WEEK AND EARLY NEXT WEEK.

MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER THROUGH
THIS WEEK.

HEAT INDICES MAY REACH DANGEROUS LEVELS OF 105 DEGREES OR GREATER
LATE THIS WEEK AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:37 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.